MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0033291989
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment and shaft break occurred.The 99% stenosed target lesion was located in a mildly tortuous and mildly calcified left coronary artery.A 2.50 x 12 mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the device was unable to cross the lesion.Following this failure, the stent was retracted but became stuck with the guidewire.Both the wire and the stent were removed together out from the body.Attempts to withdraw the wire from the stent catheter were unsuccessful.As the stent catheter was withdrawn, the distal portion about 25-30 cm back from the tip of the catheter was separated from the main body of the stent.The procedure was completed using a compliant balloon.No complications were reported for the patient.
 
Additional Manufacturer Narrative
The device was returned for analysis.A visual and tactile examination identified no kinks or damages along the entire length of the hypotube.The device was received in two sections due to a break in the midshaft.The break was located approximately 9cm from the port exchange.A visual and tactile examination of the distal extrusion identified that the extrusion was stretched and kinked.A microscopic examination of the distal extrusion identified that the extrusion was stretched and kinked.The break in the midshaft extrusion is consistent with excessive tensile force having been applied to the midshaft.A microscopic examination of the crimped stent identified no damages.The stent was securely positioned between the proximal and distal markerbands.A microscopic examination of the balloon material identified no damages.The balloon was tightly folded and did not appear to have been subjected to any positive pressures.A microscopic examination of the tip identified no damages.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20271096
Report Number2124215-2024-58024
Device Sequence Number17026999
Product Code NIQ
UDI-Device Identifier08714729980797
UDI-Public08714729980797
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Lot Number0033291989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown